Alert archive / Colorado / River Flood Warnings in 2023

River Flood Warning 4, NWS Pueblo, CO

May 11, 2023Pueblo County, Colorado

NWS Pueblo, CO issued this river flood warning at May 11, 2023, 10:34 PM MDT for Pueblo County, Colorado. It took effect at May 12, 2023, 9:00 PM MDT. It was in force for 34 hr.

The area

The outline as issued.

The facts

Issued
May 11, 2023, 10:34 PM MDT (04:34 UTC)
In effect from
May 12, 2023, 9:00 PM MDT
Expired
May 14, 2023, 7:13 AM MDT
In force
34 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
Minor

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 30 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River near Nepesta (NPTC2).

Action stage
15.5 ft
Minor stage
16.5 ft
Moderate stage
17.5 ft
Major stage
18.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07117000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

562 
WGUS45 KPUB 120434
FLWPUB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pueblo CO
1034 PM MDT Thu May 11 2023

...The National Weather Service in Pueblo CO has issued a Flood 
Warning for the following rivers in Colorado...

  Arkansas River Near Nepesta affecting Pueblo County.

For the Lower Arkansas River...including Nepesta...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued Friday morning at 1045 AM MDT.

&&


COC101-121645-
/O.NEW.KPUB.FL.W.0004.230513T0300Z-230514T1313Z/
/NPTC2.1.ER.230513T0300Z.230513T1200Z.230514T0112Z.NO/
1034 PM MDT Thu May 11 2023

...FLOOD WARNING IN EFFECT FROM FRIDAY EVENING TO SUNDAY MORNING...
...REPLACES RIVER FLOOD WATCH...

* WHAT...Minor flooding is forecast.

* WHERE...Arkansas River Near Nepesta.

* WHEN...From Friday evening to Sunday morning.

* IMPACTS...At 16.5 feet, Minor Flood. Agricultural lands near 
  Nepesta are flooded.

* ADDITIONAL DETAILS...
  - At 10:15 PM MDT Thursday the stage was 13.8 feet.
  - Forecast...The river is expected to rise above flood stage
    late tomorrow evening to a crest of 16.9 feet Saturday
    morning. It will then fall below flood stage Saturday
    evening.
  - Flood stage is 16.5 feet.
  - Flood History...This crest compares to a previous crest of
    16.6 feet on 05/21/2015.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
      3814 10411 3820 10424


$$

Moore
4 follow-up statements
573 
WGUS85 KPUB 120725
FLSPUB

Flood Statement
National Weather Service Pueblo CO
125 AM MDT Fri May 12 2023

...The Flood Warning continues for the following rivers in 
Colorado...

  Arkansas River Near Nepesta affecting Pueblo County.

For the Lower Arkansas River...including Nepesta...Major flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Caution is urged when walking near riverbanks.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon at 130 PM MDT.

&&


COC101-121930-
/O.CON.KPUB.FL.W.0004.230513T0300Z-230514T1313Z/
/NPTC2.3.ER.230513T0600Z.230513T1200Z.230513T2248Z.NO/
125 AM MDT Fri May 12 2023

...FLOOD WARNING REMAINS IN EFFECT FROM THIS EVENING TO SUNDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Arkansas River Near Nepesta.

* WHEN...From this evening to Sunday morning.

* IMPACTS...At 16.5 feet, Minor Flood. Agricultural lands near 
  Nepesta are flooded.

* ADDITIONAL DETAILS...
  - At 12:15 AM MDT Friday the stage was 14.0 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 16.9 feet tomorrow
    morning. It will then fall below flood stage tomorrow
    afternoon.
  - Flood stage is 16.5 feet.
  - Flood History...This crest compares to a previous crest of
    16.6 feet on 05/21/2015.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
      3814 10411 3820 10424


$$

EP
770 
WGUS85 KPUB 121343
FLSPUB

Flood Statement
National Weather Service Pueblo CO
743 AM MDT Fri May 12 2023

...The Flood Warning continues for the following rivers in 
Colorado...

  Arkansas River NEAR Avondale affecting Pueblo County.

  Arkansas River Near Nepesta affecting Pueblo County.

For the Lower Arkansas River...including Nepesta...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Caution is urged when walking near riverbanks.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 745 PM MDT.

&&


COC101-130145-
/O.EXT.KPUB.FL.W.0003.000000T0000Z-230514T0651Z/
/ADLC2.2.ER.230512T0836Z.230513T0600Z.230513T1851Z.UU/
743 AM MDT Fri May 12 2023

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SUNDAY MORNING...

* WHAT...Minor flooding is occurring and moderate flooding is 
  forecast.

* WHERE...Arkansas River NEAR Avondale.

* WHEN...Until early Sunday morning.

* IMPACTS...At 8.0 feet, Moderate Flood

* ADDITIONAL DETAILS...
  - At 7:15 AM MDT Friday the stage was 7.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:15 AM MDT Friday was 7.6 feet.
  - Forecast...The river is expected to rise to a crest of 8.1
    feet just after midnight tonight. It will then fall below
    flood stage early tomorrow afternoon.
  - Flood stage is 7.0 feet.
  - Flood History...This crest compares to a previous crest of
    8.1 feet on 08/04/1972.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
      3822 10434 3822 10441


$$

COC101-130145-
/O.EXT.KPUB.FL.W.0004.230513T1200Z-230514T1200Z/
/NPTC2.1.ER.230513T1200Z.230513T1800Z.230514T0000Z.NO/
743 AM MDT Fri May 12 2023

...FLOOD WARNING NOW IN EFFECT FROM SATURDAY MORNING TO SUNDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Arkansas River Near Nepesta.

* WHEN...From Saturday morning to Sunday morning.

* IMPACTS...At 16.5 feet, Minor Flood. Agricultural lands near 
  Nepesta are flooded.

* ADDITIONAL DETAILS...
  - At 7:15 AM MDT Friday the stage was 14.6 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow morning to a crest of 16.7 feet early tomorrow
    afternoon. It will then fall below flood stage tomorrow
    evening.
  - Flood stage is 16.5 feet.
  - Flood History...This crest compares to a previous crest of
    16.6 feet on 05/21/2015.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
      3814 10411 3820 10424


$$

EP
290 
WGUS85 KPUB 121912
FLSPUB

Flood Statement
National Weather Service Pueblo CO
112 PM MDT Fri May 12 2023

...The Flood Warning continues for the following rivers in 
Colorado...

  Arkansas River NEAR Avondale affecting Pueblo County.

...The Flood Warning is extended for the following rivers in 
Colorado...

  Arkansas River Near Nepesta affecting Pueblo County.

For the Lower Arkansas River...including Avondale and Nepesta...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Caution is urged when walking near riverbanks.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 100 AM MDT.

&&


COC101-130715-
/O.EXT.KPUB.FL.W.0003.000000T0000Z-230514T0215Z/
/ADLC2.1.ER.230512T0836Z.230513T0600Z.230513T1415Z.UU/
112 PM MDT Fri May 12 2023

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Arkansas River NEAR Avondale.

* WHEN...Until tomorrow evening.

* IMPACTS...At 7.8 feet, Minor Flood

* ADDITIONAL DETAILS...
  - At 12:45 PM MDT Friday the stage was 7.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 12:45 PM MDT Friday was 7.6 feet.
  - Forecast...The river is expected to rise to a crest of 7.8
    feet just after midnight tonight. It will then fall below
    flood stage tomorrow morning.
  - Flood stage is 7.0 feet.
  - Flood History...This crest compares to a previous crest of
    7.8 feet on 04/24/1942.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
      3822 10434 3822 10441


$$

COC101-130715-
/O.EXT.KPUB.FL.W.0004.230514T0000Z-230514T1200Z/
/NPTC2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
112 PM MDT Fri May 12 2023

...FLOOD WARNING NOW IN EFFECT FROM SATURDAY EVENING TO SUNDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Arkansas River Near Nepesta.

* WHEN...From Saturday evening to Sunday morning.

* IMPACTS...At 16.5 feet, Minor Flood. Agricultural lands near 
  Nepesta are flooded.

* ADDITIONAL DETAILS...
  - At 12:15 PM MDT Friday the stage was 14.9 feet.
  - Forecast...The river will rise to 16.2 feet just after
    midnight tonight. It will then fall to 16.0 feet tomorrow
    morning.  A second rise is expected tomorrow evening near
    16.5 feet.
  - Flood stage is 16.5 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
      3814 10411 3820 10424


$$

KAM
766 
WGUS85 KPUB 130123
FLSPUB

Flood Statement
National Weather Service Pueblo CO
723 PM MDT Fri May 12 2023

...The Flood Warning continues for the following rivers in 
Colorado...

  Arkansas River NEAR Avondale affecting Pueblo County.

...The Flood Warning is cancelled for the following rivers in 
Colorado...

  Arkansas River Near Nepesta affecting Pueblo County.

For the Lower Arkansas River...including Avondale...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Caution is urged when walking near riverbanks.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 830 PM MDT.

&&


COC101-130230-
/O.CAN.KPUB.FL.W.0004.230514T0000Z-230513T0123Z/
/NPTC2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
723 PM MDT Fri May 12 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Arkansas River Near Nepesta.

* ADDITIONAL DETAILS...
  - At 6:15 PM MDT Friday the stage was 15.0 feet.
  - Forecast...The river will rise to 15.4 feet tomorrow morning.
    It will then fall to 14.5 feet tomorrow evening. It will rise
    to 14.8 feet Sunday morning. It will then fall again and
    remain below flood stage.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
      3814 10411 3820 10424


$$

COC101-131330-
/O.EXT.KPUB.FL.W.0003.000000T0000Z-230513T2028Z/
/ADLC2.1.ER.230512T0836Z.230513T0600Z.230513T0828Z.UU/
723 PM MDT Fri May 12 2023

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Arkansas River NEAR Avondale.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 8.0 feet, Moderate Flood

* ADDITIONAL DETAILS...
  - At 7:00 PM MDT Friday the stage was 7.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:00 PM MDT Friday was 7.7 feet.
  - Forecast...The river is expected to rise to a crest of 7.7
    feet just after midnight tonight. It will then fall below
    flood stage just after midnight tonight.
  - Flood stage is 7.0 feet.
  - Flood History...This crest compares to a previous crest of
    7.8 feet on 04/24/1942.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
      3822 10434 3822 10441


$$

Moore

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at May 11, 8:06 PM MDT, 2 hours 28 minutes earlier.

Area forecast discussion, May 11, 8:06 PM MDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
806 PM MDT Thu May 11 2023

.UPDATE...
Issued at 753 PM MDT Thu May 11 2023

Main update this evening was to issue a Flood Watch for all of El
Paso County through Friday morning. Widespread one to three inches
were observed across the county over the last 24 hours, with minor
flooding along with rises on area creeks and streams observed.
With an additional one to two inches expected tonight, would not
be surprised to see renewed rises on those rivers and streams and
minor flooding of low-lying and flood prone areas. So, felt fairly
confident with issuing the Flood Watch. While rates may not be as
high tonight, once again, don't think it will take much to raise
flooding concerns.

Did increase snow totals across Teller County where it is still
snowing. Am concerned some even higher amounts could occur and
will take another look at it this evening. While impacts look to
be more focused over the highest elevations, that could change
during the overnight hours. If this looks to be possible, will
think about upgrading the current Winter Weather Advisory across
Teller to a Winter Storm Warning.

&&

.SHORT TERM...(This evening through Friday)
Issued at 327 PM MDT Thu May 11 2023

Key Messages:

1) Wrap around precipitation to increase in coverage across the
   central mts into eastern mountains and Pikes Peak region.

2) Locally heavy rainfall possible into the late evening, with higher
   elevation snows, especially the central mountains and Pikes Peak
   region.

Current water vapor imagery has upper low spinning across eastern
Crowley and western Kiowa Counties, with deformation band showers
and storms moving south and west across the southeast mtns and
portions of the southern I-25 Corridor with the precipitation
associated with mid level trowel and wraparound precipitation
across northeastern Colorado into the Front Range at this time.
SPC meso-analysis is indicating a thin ribbon of 500-1000 j/kg of
CAPE coinciding with 40-50kts of shear across Crowley and Kiowa
Counties, with the best instability and shear values north into
northeastern Colorado and northwestern Kansas. With that said,
tornado watch #211 remains in place for Kiowa County until 6 PM.

For tonight and Friday, models in agreement of the upper low to
continue to lift northeast into northwestern Kansas tonight, with
scattered showers continuing to lift out across the southeast plains
while the main wrap around shield increases in coverage and intensity
across the central mts through the Pikes Peak region and into northern
portions of the I-25 Corridor this evening with precipitation slowly
diminishing from south to north through the overnight hours. Additional
precipitation amounts from around 0.25 to 0.75 inches with the greatest
amounts expected along and north of the Palmer Dvd. While not expecting
heavy rainfall, there could be some pockets of moderate rain this evening,
and will need to continue to monitor area rivers and streams, which have
been running high and fast through out today. Model data has been
handling snow levels poorly today, with cams indicating light snow
continuing in Woodland Park at this time. With that said, have extended
the winter weather advisory across Teller County through early Friday
morning, with an additional 2 to 5 inches possible. Could also see some
some light snow mixing in across northwestern portions of El Paso
County though not expecting much if any accumulations. The winter
weather advisory for the higher terrain of the Central Mtns also
continues through midnight with precipitation diminishing thereafter.

With gradient flow tightening tonight, breezy north to northwest winds
are expected across the area tonight, with breezy northerly winds
continuing across the plains through the day on Friday. With moisture
remaining in place, and some solar insolation, will see isolated
to scattered showers and a possible embedded thunderstorm, developing
over and near the higher terrain through the afternoon. Temperatures
to remain generally below seasonal levels, with lows tonight in the
upper 30s to upper 40s across the plains, and in the upper 20s and
30s across the higher terrain. Highs on Friday to be in the 60s to
lower 70s across the plains and mainly 40s and 50s across the higher
terrain.

.LONG TERM...(Friday night through Thursday)
Issued at 327 PM MDT Thu May 11 2023

Key messages:

1) Some lingering showers and thunderstorms will be over portions of
the region Friday night through Saturday morning, mainly over the
southeastern mountains. There will be snow for the higher elevations.

2) Afternoon thunderstorms will build later in the morning over the
ContDvd, then spread eastward throughout the afternoon and evening
on Saturday.

3) Numerous showers and thunderstorms will be likely from Saturday
night through Sunday. Rain with some thunder will be likely Sunday
night for most areas, and snow for the higher elevations.

4) Showers and thunderstorms will be likely again for the higher
terrain and possible for the plains, mainly during the afternoon and
evening hours, from Monday through Thursday.

5) Temperature trend for the next week looks to remain on the cooler
side this weekend, with a gradual warmup through the next work week.

Detailed discussion:

Friday night through the weekend...

The low pressure center that is associated with a major shortwave
will continue to propagate towards the northeast and over Nebraska
by late Friday evening. Models are relatively in agreement with the
movement, yet the timing differs slightly between them, which could
affect how long the wrap around moisture is available. Some recycled
moisture in the mid levels will also keep showers and perhaps a few
thunderstorms possible, mainly over the higher terrain. There will
also be some snow for the higher elevations, above 9500 feet. These
lingering showers will continue to taper off going into the early
morning hours on Saturday. Lows will be generally in the 40s across
the plains, and mid 20s to 30s for high country.

All of the models area still in relatively good agreement and have
an upper level low developing over the Great Basin to the west
retrograding back towards the northwest. This will help to draw up
mid level moisture and also allow a disturbance over Texas to
transition northward. This will cause showers and thunderstorms to
initiate over the ContDvd and then spread eastward throughout the
day as the upper level disturbance continues to advance slowly north
towards Colorado. As this occurs, a plume of subtropical moisture
extending up from the Gulf of Mexico will produce widely scattered
showers and thunderstorms across the region by later in the night on
Saturday. This area of lower pressure will keep things relatively
cool with extensive cloud cover over the region, therefore Sunday
will be the coolest day of the next week.

Monday through Thursday...

The deterministic models do tend to differ more by this period in
the forecast with the progression of disturbances, although there is
plenty of mid level moisture remaining in place over the inner
mountain west in general. Given what is displayed in the ensemble
members, which has a ridge in place further to the west and a trough
downstream over the eastern CONUS. This alludes to a somewhat
unsettled weather pattern continuing for Colorado. The result will
be showers and thunderstorms developing, mainly over the higher
terrain and during the afternoon and evening hours, with a chance
over the plains as well. Depending on what the outcome is of the mid
level flow, some of these thunderstorms could also impact portions
of the plains by later in the day each of these days, yet it is
still too far out for there to be any certainty at this time. In
addition, with an overall ridge to the west and trough to the east
showing up in the ensembles, the temperatures will remain on the
slightly cooler side this weekend, with a slight rebound in
temperatures through the next work week.  -Stewey

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 327 PM MDT Thu May 11 2023

Mainly VFR conditions expected at COS, PUB and ALS over the next
24 hours, as upper low continues to lift north and east across
southeast Colorado and into northwestern Kansas through the
evening. This will keep the threat of showers with an embedded
thunderstorm possible, through the afternoon at all three taf
sites, with showers remaining possible at COS and PUB through the
evening, before all precipitation lifts north and east into
northeastern Colorado through the overnight hours. Brief heavy
rain and small hail will be possible with storms at COS and PUB,
with gusty north to northwest winds of 15-30kts prevailing through
the taf period.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until midnight MDT tonight for COZ058-
060.

Winter Weather Advisory until 6 AM MDT Friday for COZ081-082.

Flood Watch through Friday morning for COZ084-085.

&&

UPDATE...RODRIGUEZ
SHORT TERM...MW
LONG TERM...STEWARD
AVIATION...MW
Hazardous weather outlook, May 11, 11:04 AM MDT, 11 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1104 AM MDT Thu May 11 2023

COZ058>089-093>099-121715-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1104 AM MDT Thu May 11 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

One or two strong to severe storms are expected through the
afternoon across the southeast Colorado Plains, mainly north and
east of I-25 and along and north of the of the Highway 50
Corridor. The main threats from these storms will be hail up to
ping pong ball size and wind gusts over 60 mph, along with
lightning and heavy rainfall. There is also a low threat for a
tornadoes.

Pockets of heavy rainfall are possible across the Pikes Peak region
today, with some localized flooding possible. High and fast flows
can also be expected in rivers, creeks and drainages across the
Pikes Peak region today.

Scattered snow showers across the higher terrain this morning may
mix with rain through the afternoon, before changing back to all
snow this evening. Additional accumulations of 1 to 5 inches will
be possible through tonight, with the greatest amounts expected
across the highest peaks of the Central Mountains into the higher
peaks of the Pikes Peak region.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A cool and unsettled weather pattern remains in the offing through
this weekend and into early next week. There will be chances of
afternoon and evening showers and thunderstorms each day. The
main threats from all storms will be lightning and gusty winds up
to 40 mph, with locally heavy rain and small hail possible with
the strongest storms.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

23/23

In the hours before

Special weather statement, May 11, 5:49 PM MDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Pueblo CO
549 PM MDT Thu May 11 2023

COZ096-120015-
Eastern Kiowa County CO-
549 PM MDT Thu May 11 2023

...A strong thunderstorm will impact portions of northeastern Kiowa
County through 615 PM MDT...

At 549 PM MDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Chivington, or 21 miles
southwest of Cheyenne Wells, moving northeast at 30 mph.

HAZARD...Landspouts, wind gusts up to 50 mph, and pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

This storm will remain over mainly rural areas of northeastern Kiowa
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM MDT for southeastern
Colorado.

&&

LAT...LON 3849 10232 3844 10250 3855 10263 3862 10257
      3861 10213
TIME...MOT...LOC 2349Z 223DEG 25KT 3853 10251

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

PS
Local storm report, May 11, 5:54 PM MDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
554 PM MDT THU MAY 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HEAVY RAIN       2 N BLACK FOREST        39.05N 104.70W
05/11/2023  M3.04 INCH       EL PASO            CO   TRAINED SPOTTER

&&
Local storm report, May 11, 5:57 PM MDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
557 PM MDT THU MAY 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     SNOW             WOODLAND PARK           39.00N 105.05W
05/11/2023  M8.0 INCH        TELLER             CO   TRAINED SPOTTER

            STORM TOTAL. ADDITIONAL 4.0 INCHES SINCE
            THIS MORNING.

&&
Local storm report, May 11, 7:36 PM MDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
736 PM MDT THU MAY 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HEAVY RAIN       5 WNW BLACK FOREST      39.05N 104.78W
05/11/2023  M3.52 INCH       EL PASO            CO   PUBLIC

&&
Local storm report, May 11, 9:17 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
917 PM MDT THU MAY 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY SNOW       DIVIDE                  38.94N 105.16W
05/11/2023  E18.0 INCH       TELLER             CO   PUBLIC

            STORM TOTAL. MEASURED AN ADDITIONAL TWO
            INCHES IN THE LAST TWO HOURS.

&&
Local storm report, May 11, 10:19 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1019 PM MDT THU MAY 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     HEAVY RAIN       4 NW PETERSON AFB       38.88N 104.74W
05/11/2023  M3.23 INCH       EL PASO            CO   TRAINED SPOTTER

            24 HOUR STORM TOTAL.

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 6:53 PM MDTFlood WatchPUBEl Paso9 hr
May 11, 9:31 PM MDTAreal Flood WarningPUBEl Paso6 hr
May 11, 9:42 PM MDTWinter Storm WarningPUBEl Paso, Fremont, Teller6 hr
May 12, 2:47 PM MDTSpecial Weather StatementPUBHuerfano28 min
May 12, 4:31 PM MDTSpecial Weather StatementPUBCuster29 min
May 12, 4:38 PM MDTSevere Thunderstorm WarningPUBCuster, Huerfano37 min
May 12, 5:26 PM MDTFlash Flood WarningPUBCuster3 hr

Nearby

River Flood Warnings in Colorado, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.